DELIVERING HEALTH INFORMATION
YOU CAN TRUST SINCE 1989
Join the enews community - Terms
MEMBER
MENU
Filter by Categories
Blog
General
Lifestyle

The pill’s blood clot risk disappears after a month

Reading time: 1 minute

The contraceptive pill triples the risk of dangerous blood clots—but the dangers disappear in just four weeks after women stop taking it, new research has discovered.

The pill causes blood clots in 10 out of every 10,000 women taking it, but it had never been calculated just how long the risk remained after women stop birth control.

It’s important to know, especially if the woman is about to have major surgery or is immobile for a long time, say researchers from the University Hospitals of Geneva.

They looked at the long-lasting risk of all the combined hormonal contraceptives, which include the pill, vaginal rings and transcutaneous patches, by analysing blood samples from 66 women who had stopped any contraception.

Blood markers for clotting dropped dramatically within the first two weeks and had fallen by 85 percent after a month. 

References
Blood Journal, 2023; doi: 10.1182/blood.2023021717
  • Recent Posts

  • Copyright © 1989 - 2024 WDDTY
    Publishing Registered Office Address: Hill Place House, 55a High Street Wimbledon, London SW19 5BA
    Skip to content